Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having severe constipation, gas, stomach pain and occasionally diarrhea. Had hemorrhoids. What is the cause and cure?

Hi there.
I've been having a lot of excess wind, constipation, occasionally diarrhea and significant discomfort alongside the occasional pain. This all seemed to have happened (or became significantly worse) around the time I kicked a habit of many, many years, and that is drinking fizzy drinks, like Coke and Pepsi, albeit mostly diet or otherwise sugar-free. I'm currently struggling with bloating and the inability to properly vacate said gasses from my body. My question, alongside any advice you could give me, is whether this sudden eradication of fizzy drinks from my diet would actually somehow cause this bloating and bad constipation. I have also had hemorrhoids for the past couple of years, which I have managed, but sometimes can be uncomfortable, especially during a bowel movement.

Thank you for your time.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there appears to be possibility of dyspepsia along with decreased gastrointestinal motility.
Abdominal bloating and constipation suggests the diagnosis.
Carbonated drinks also keep bloating of stomach.
You have to stop all these carbonated drinks for getting relief.
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for ultrasound imaging, endoscopy and serum amylase and lipase, thyroid profile, blood sugar level, and serum calcium.
You should also go for urea breathe test for H. Pylori.
If Urea breathe test is found to be positive then you have to take complete eradication therapy for H. Pylori bacteria.
Meanwhile, you should take proton pump inhibitors along with prokinetics for relief of your symptoms.
Take care,
Dr. Mayank Bhargava
Answered: Sat, 6 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor